MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation results pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "physician was performing an avm onyx embolization with the eclipse2l 4x12.During the case some proximal reflux was seen, proximal to the balloon.Physician stopped injecting and on the next injection saw distal penetration.The avm was successfully embolized.When the physician went to pull the eclipse there was tension and with as he increased force the catheter fell apart inside the patient.The remaining portion was removed and the portion that was inside the patient had bunched up in the ica and mca, at which point the mca was occluded.The physician proceeded with an aspiration system in the ica at which point he was able to straighten the remaining catheter along the vessel wall.He attempted to retrieve the distal end with a stent retriever with no success.Flow was restored in the mca at the occlusion of the case.The catheter can be seen in the body until the kidney." update 07mar2024 - additional information received from the issuer: "- could you please inform us on the patient condition up to date ? patient did suffer injury from this occurrence.- could you please confirm the incident date is (b)(6) 2024 ? this was a typo, incident date (b)(6) 2024.- could you please describe us the patient anatomy (e.G tortuous, [?]) ? slightly torturous, but not overtly.Balloon was placed at a curve.- could you please tell us which length of the device is still inside the patient ? i am unsure the exact length that is inside the patient.The balloon portion is still inside the patient and the stretched portion extends to the kidney." update 18mar2024 - additional information received from the issuer: "1.) the patient had an avm that was going to be surgically removed the following day (after onyx embolization).Due to the patient's decline they did not move forward with the surgery.No other details were given regarding their previous state.2.) yes, the catheter stretched.3.) from my observation, there appeared to be some force when he pulled the catheter back.It did appear to be rather quick in motion as well." update 03apr2024 - additional information received from the issuer: "patient update: it is my understanding that the patient is stable but had left mca stroke-like deficits.She is currently being treated for other issues not related to this case, but due to her hospital stay.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The investigation was performed by supplier balt extrusion.Summary provided as follows: the device was returned in a plastic pouch.A connector is attached to the lateral lumen.Two catheters were also returned.The returned part measures 132,5cm.At the distal part the two lumens of the catheter and a part of the metallic braided part are all tangled together.The distal part of the catheter is stretched a lot and a lot of force must have been used to retrieve it from the patient.The lot history records (lhrs) review did not highlight any anomaly during manufacturing which could potentially explain this issue.Several tests were performed during the manufacturing process: - the braid, the tube and the balloon are 100% controlled with a visual inspection.The balloons are 100% controlled during manufacturing with an inflation test.There is no other complaint registered on this lot number to date.The description of the incident mentions that "the balloon came punctured, which was identified still in the preparation of the catheter".Due to a lack of additional information and impossibility to investigate the balloon, we could not accurately determine the origin of this puncture.However, several hypotheses could explain this event : the issue could be due to an improper manipulation of the device during the preparation with an excessive injection in the balloon.As indicated in the instructions for use, during balloon preparation, " slowly inject the contrast mixture " and " during the air-purging process, inject fluid slowly.Otherwise, the balloon may rupture." the issue could also be linked to an impurity that have been generated during the extrusion process of the balloon's tube and which could have weakened the balloon surface.However, the tubes were 100% controlled by visual inspection, the balloons were 100% controlled and the tightness test of the balloon did not reveal any anomaly when checking the manufacturing records.In conclusion, we were not able to accurately determine the origin of the experienced event.Some hypotheses have been established but they cannot be confirmed at this stage.However, a comprehensive analysis of this failure mode has remained subject to monitoring and will remain subject to continued tracking.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230301054 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "physician was performing an avm onyx embolization with the eclipse2l 4x12.During the case some proximal reflux was seen, proximal to the balloon.Physician stopped injecting and on the next injection saw distal penetration.The avm was successfully embolized.When the physician went to pull the eclipse there was tension and with as he increased force the catheter fell apart inside the patient.The remaining portion was removed and the portion that was inside the patient had bunched up in the ica and mca, at which point the mca was occluded.The physician proceeded with an aspiration system in the ica at which point he was able to straighten the remaining catheter along the vessel wall.He attempted to retrieve the distal end with a stent retriever with no success.Flow was restored in the mca at the occlusion of the case.The catheter can be seen in the body until the kidney." update 07mar2024 - additional information received from the issuer: "- could you please inform us on the patient condition up to date? patient did suffer injury from this occurrence.- could you please confirm the incident date is (b)(6) 2024? this was a typo, incident date (b)(6) 2024.Could you please describe us the patient anatomy (e.G tortuous, [?]) ? slightly torturous, but not overtly.Balloon was placed at a curve.- could you please tell us which length of the device is still inside the patient? i am unsure the exact length that is inside the patient.The balloon portion is still inside the patient and the stretched portion extends to the kidney." update 18mar2024 - additional information received from the issuer: "1.) the patient had an avm that was going to be surgically removed the following day (after onyx embolization).Due to the patient's decline they did not move forward with the surgery.No other details were given regarding their previous state.2.) yes, the catheter stretched.3.) from my observation, there appeared to be some force when he pulled the catheter back.It did appear to be rather quick in motion as well." update 03apr2024 - additional information received from the issuer: "patient update: it is my understanding that the patient is stable but had left mca stroke-like deficits.She is currently being treated for other issues not related to this case, but due to her hospital stay.".

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19041193
Report Number3014162263-2024-00013
Device Sequence Number15594742
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public(01)00818053022968(11)230720(17)240720(10)F230301054
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberECL2L6X12
Device Lot NumberF230301054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown